Citations 2

Lidocaine Sensitivity in a Patient with Multiple Skin Cancers

Dermatitis® | March 2, 2026 | Volume: 17 | Issue: 2 | Pages: 91-92

10.2310/6620.2006.05049

ACE inhibitors: upper respiratory symptoms

BMJ Case Reports | July 18, 2014 | Volume: 2014 | Issue: No issue available | Pages: bcr2014205462

10.1136/bcr-2014-205462 | PMID 25035451

Cough and angioedema are well-known adverse reactions of ACE inhibitors. However, other adverse effects of upper airways such as postnasal drainage, rhinitis and nasal blockage, are less frequently recognised. These might share the same pathophysiological mechanism: bradykinin accumulation. We present two patients with ACE inhibitor-induced upper respiratory symptoms that improved after the discontinuation of ACE-inhibitors and substitution with angiotensin II receptor blockers. The incidence of these adverse events is not accurately known, since these are not required to be reported, but it is estimated to be low. This presents challenges to the physician and demonstrates the importance of keeping it as a differential diagnosis. Most physicians are aware of ACE inhibitor-induced cough but not of ACE inhibitor-induced nasal blockage, rhinitis or postnasal drainage. Identifying these can avoid unnecessary diagnostic tests and inappropriate treatment.